Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

High SGPT and SGOT levels. Ultrasound scan report showing thicker wall of urinary bladder. Hepatitis B test advised. What to do?

Dear Dr... My SGPT level 109 & SGOT level 70 Since 2 weeks I am taking anti-biotic for UTI, & the test has been made after 1 week of taking such anti-biotic medicine.. As per USG report - thicker inner wall of urinary bladder Still my urine color is yellow, specially on morning... Still I have some UTI symptoms.. Dr. also advised for Hepatitis B test Please Advice xxxxx
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

I have requested many times to you all that please mention age because many diagnosis depends on the age for eg USG report show thickening of urinary bladder wall. If you are young nothing to worry it may be due to UTI bur if you are of elderly age it can be malignancy also. So please always mention your age.
Increase in transaminase levels (SGOT and SGPT) may be due to antibiotics you are taking for UTI, see again you haven't mentioned which antibiotics you are taking. Consult your doctor for if any such antibiotic that is causing liver damage ask him to change that and they will normalize in couple of weeks

However you still need to investigate for other causes for elevation of transaminase levels like:
1. Alcohol if you are taking then please avoid it
2. If you are obese or overweight you need to reduce your weight
3.Other common and treatable causes like Hepatitis B and C virus, Serum ceruloplasmin for wilson disease especially if you are young, ANA and SMA for autoimmune disease
4. Lipid profile and Ultrasound abdomen to see for liver echotexture

For UTI get your urine culture and take antibiotics which is least hepatotoxic according to the report and take plenty of fluids

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Mon, 8 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor